I have had this all my life. Never looked for others as I thought it was only me. Until a few years ago, it was controllable. It is exactly as some explained in a post that is now closed. If the frustrations are not bad enough, I finally find others and the post is closed???
All my life, when it comes I just have to relax and yawn deep. Sometimes it takes 2 or 3 , sometimes 10. But it alwyas went away after that till the next time. Recently I had an attach of it that did not go away. IT is horrible. You feel like you are not breathing air, but you are. IT is almost like some sort of knot or locked up mussle it feels like with me at time. But when you catch the yawn, it is the best feel in the world. I had a doctor give me hydroxyzine when I had the 3 day attach and it worked excelent. So like a moron I did not go to specialist to find the answer. Now for the first time in 5 years the hydroxyzine is doing nothing.
I had another doctor tell me he thinks it is a chemical imbalance in my brain. Bottom line, it is horrible. And some on the post did not understand it. IT is not a breathing problem. It is somethig that will not relax and let something happen right. It is not any of the breathing known disceases. When I was younger my mind would play with me and not let me catch the yawn at times. I would have to focus and relax till I could do it several times. IT would then always go away. NOw it wont. It is pure torture. THere are no answers for what this is?
This is called Air Hunger, when you cannot get a full breath in. The yawning occurs to try to facilitate that, also very deep breathing, but this can lead to hyperventilation. Some say breathing into a paper bag works for them. It never has for me but you could try it. You might also do a research on the Buteyko method which helps facilitate all types of breathing problems.
The thing is, is that it does not actually feel like I need more oxygen. ITs feels more like there is a discomfert that needs relaxing. Each time I am able to yawn it gives such a great feeling. All my life, that is what would make it go away, anywhere from a couple to many yawns, then it would seem to relax and be gone for a while.
A few years back was the first time it would not go away. Long story short, what had happened was I was on adderal for a month. When I quit it is when this happened. So it seemed it was possibly a chemical that possibly my body stopped producing as much and when I quit the adderal cold it went into some sort of problem. IT lasted 3 days, I did not sleep one second for 3 days. Like all the other post said, the emerg rooms I went to said all my test were fine.
There are no words to explain how misserable it is. When it is bad like this, it is misserabl beyond words. So this is the second attach, and I am doing something diff in my routine. I started symbalta about 10 days ago. I am stopping it today cold as I am conviced it is doing this too me.
In comparing these 2 events the diff is when i quit the adderal it did this, but while taking the symbalta it is doing it. In using logic I am guessing that the chemical i am short on naturally is somthing to do with what adderal produces, So when the adderal was taken away the natural production was at a low as the adderal made happen. So I am guessing that somwhow cymbalta does something to this actual chemical to make it lower. Maybe a pharmacologist could help link that for me.
I get this occasionally and thought I was the only person that got it. I try to yawn but can't seem to. I will continually keep trying because I need to and I can't get air into my lungs 'deeply' as I would like. I don't have any breathing problems. I feel for you!
An incessant need to yawn and take deep breaths (gulping, etc) yet feeling unsatisfied when you do is an often overlooked symptom of chronic dehydration. A quick method to test yourself for dehydration is to check your skin turgor. Pinch the skin on the top of your hand between two fingers so that it is tented up and hold it there for a few seconds and then release it. Skin with normal turgor rapidly snaps back into position. Skin with decreased turgor remains elevated and returns slowly to its original position. Poor skin turgor is an indication of moderate to severe dehydration, however coupled with the pulmonary symptoms all signs point to chronic dehydration.
This could be a side effect of medication or simply drinking too much caffeine, which is a diuretic. Also, water alone does not provide the necessary electrolytes our bodies need. One could drink the recommended 64oz of water a day and still have symptoms of dehydration simply because it's deficient in electrolytes and/or because excessive caffeine intake causes excessive urination.